I have been on Gabapentin for a little over 2 years now. I have NO sex drive and it's causing problems with my marriage. I have PCOS, which contributes to hair loss and weight gain, but it has definitely increased. I was prescribed Gabapentin for sciatica, and it has worked wonders! I need to find an alternative to this medication! Any help would be greatly appreciated!
20 Oct 2010
I have been on gab for over a year. Have experienced weight gain and hair loss and it did not help as well as tramadol for my pain. I have now gone back on a lower dose of tramadol and dropped the gabapentin. Did not want to be back on tramadol but my finances won't let me experiment with lots of pain meds. Anyone have another suggestion??
2 Oct 2012
I don't know if this will help, especially since your question was almost 2 years ago, but here's my 2¢...
I've been on gabapentin for 3 1/2 years - my current dose is 2100mg (300mg x7 capsules) per day, split into three doses (2 in the morning, 2 in the afternoon, and 3 at night). I personally haven't experienced any appreciable weight gain or increased rate of hair loss (I was already going bald), and I've always had aggression issues/mood swings, so I can't really speak to that (though I haven't noticed much, if any, increase in aggression), but I have had an oddly fluctuating libido since I've been on this stuff. More so at the beginning than now when my body's used to it, but the "weirdness" is still present. One day it'll be nonexistent, another day it'll be through the roof, some days it'll change hour to hour - THAT was really hard to get used to at the start. I'm also one of the "lucky" ~2% that (occasionally or ever) can't orgasm no matter what I try. Luckily, it's only occasionally in my case (~1 in 4 or 5 times, though some weeks it seems more like 2 out of 3), but it's still frustrating for both myself and my fiancee, so I can empathize with your statement that it's causing relationship problems. (I keep telling her it's not her fault but she still feels like she's doing something wrong: "I'm not doing my job," as in, "[she's] not doing [her] job"... We're both still getting used to it.) It also plays havoc with my ADD - also, luckily, not constantly, but even occasionally makes it *really* hard to get homework done.
The percentage of folks with sexual side effects IS unfortunately high, or at least it seems so.
I take it for a pinched nerve in my neck (caused by a ruptured disc) that causes debilitating muscle spasms and pain in my shoulder and back, and almost complete numbness in the 'thumb to middle finger' half of my left hand. Before gabapentin, I was on Lyrica for almost 2 years. Gabapentin has worked quite a bit better than Lyrica - I've got almost all the feeling in my hand back except for a little residual tingle in the thumb, and stiffness in the shoulder/neck area - and even though I still get a little loopy if I take it on an empty stomach, I don't get nearly as "stoned" as I seemed to on Lyrica. (... except if I have *any* alcohol - even just one wine cooler within 2 hours of taking a dose, and I'm asleep in a matter of minutes - but it's like I'm stumbling drunk and high at the same time before I doze off. Not fun. Good thing I was never a big drinker.)
You might want to talk to your doctor about your problem - I asked my spine specialist about it, and he said he *could* switch me to something else, but 1. it would be a newer medicine that would probably cost more since it didn't have a generic version yet (I didn't have insurance at the time); and 2. its side effects weren't as well documented, and tended to be worse. I decided to stick with what I'm on, but in your case it might be worth a shot. I can't remember the name of the stuff he offered to switch me to, sorry.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my doctor gave me bupropion 75mg tablets to stop weight gain.. but i dnt understand if it would actually help me lose weight i need reassurance to ...
3 answers • 15 Dec 2009
... gain weight again can i restart obirax, is it harmefull?
1 answer • 25 Jun 2010
What has weight loss been like for anyone taking metformin and phintermine. My dr put me on both for wieght loss due to pcos
2 answers • 19 Oct 2011
... I have been on this medication for awhile and ever since I started is when I noticed the weight gain and it has gotten much, much worse every ...
6 answers • 14 Jan 2012
My Dr started me on Lamictal a week ago, I'm very leery of medications that can cause weight gain and unfortunately I am one of the ones who ...
1 answer • 15 Apr 2016